MAUDE Adverse Event Report: DEPUY MITEK LLC US RESTORE PIN PULLER *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US RESTORE PIN PULLER *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 219352
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi:(b)(4).The lot number is unknown at this time.
 
Event or Problem Description
It was reported by the sales rep via phone that during an anterior cruciate ligament reconstruction procedure the restore pin puller was found rusted.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that the restore pin puller was found rusted.The complaint device was not returned, despite the multiples attempts for product return, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that the restore pin puller was found rusted.The device was received and inspected.Upon inspection, it was observed that the device had sign of corrosion and etch was fading.The complaint can be confirmed.The device look like heavily used in the field.No definitive root cause can be determined, it is most likely due to the improper maintenance given that no lot number was provided nor was etched on received device, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10630788
Report Number1221934-2020-02875
Device Sequence Number1178342
Product Code NBH
UDI-Device Identifier10886705005949
UDI-Public10886705005949
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219352
Device Catalogue Number219352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer11/12/2020
01/28/2021
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/13/2020
01/29/2021
Patient Sequence Number1